Near-optimal control policy for loss networks

Cheng-Yuan Ku, David C. Yen*, I. Chiu Chang, Shi Ming Huang, Scott Jordan

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

In this paper, the phenomenon of the optimal management of requests of service in general networks is formulated as a control problem for a finite number of multiserver loss queues with Markovian routing. This type of problem may arise in a wide range of fields, e.g., manufacturing industries, storage facilities, computer networks, and communication systems. Using inductive approach of dynamic programming, the optimal admission control can be induced to be the functions of the number of requested service in progress. However, for large-scale network, the computational burden to find optimal control policy may be infeasible due to its involvement of the states for all stations in the networks. Hence, the idea of bottleneck modeling is borrowed to compute the near-optimal admission control policy. We reduced the scale of loss network and decreased the difference between the original and reduced models by making compensation for system parameters. A novel method is proposed in this paper to compute the compensation. Numerical results show that the near-optimal control policy demonstrates close performance to the optimal policy.

Original languageEnglish
Pages (from-to)406-416
Number of pages11
JournalOmega
Volume34
Issue number4
DOIs
StatePublished - 1 Aug 2006

Keywords

  • Discounted dynamic programming
  • Downsizing approximation
  • Loss queueing network
  • Markov chain
  • Near-optimal control policy

Fingerprint

Dive into the research topics of 'Near-optimal control policy for loss networks'. Together they form a unique fingerprint.

Cite this